Flash Flood, Bell
- When
- August 5, 2:00 AM CST to 4:00 AM CST
- Where
- Bell County, Killeen
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.133, -97.733
Tenth street in Killeen closed due to high water.
4 thunderstorm wind, 1 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 4, 8:30 PM CST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 930 PM CDT THU AUG 4 2005 .UPDATE... MOST OF THE CONVECTION HAS DISSIPATED ACROSS NORTH TEXAS WITH THE LOSS OF SURFACE HEATING. WILL KEEP SOME SLIGHT CHANCES IN THE CENTRAL AND EAST OVERNIGHT AND SOME 30 POPS IN THE WEST TO ACCOUNT FOR CONVECTION MOVING SOUTHWARD FROM THE EASTERN PANHANDLE. FRIDAY SHOULD BE A MORE ACTIVE DAY FOR STORMS WITH THE ARRIVAL A COLD FRONT. WILL ADJUST CLOUD COVER...TEMPS AND WINDS SLIGHTLY FOR THIS UPDATE. && .AVIATION... 650 PM CDT OUTFLOW BLEW WITH THE FEROCITY OF A GENTLE BREEZE. HAVE REMOVED HIGH WINDS FROM DAL/DFW TAFS. WILL CARRY LGT/VRB WINDS OVERNIGHT. MID/HIGH CB DEBRIS WILL GRADUALLY DISSOLVE THIS EVENING. MODELS BACKING OFF ON FROPA FRIDAY. POP GRIDS AT 30...PROB30 SHOULD BE APPROPRIATE FOR NOW FOR AFTERNOON PERIOD. 25 && .PREV DISCUSSION... 330 PM CDT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MEANDER AROUND AND THROW OUT OUTFLOW BOUNDARIES AND PRODUCE LOCALLY HEAVY RAIN THROUGH SUNSET. WILL INCLUDE WORDING IN THE ZONES FOR EARLY EVENING POP NUMBERS WHICH ARE BEFORE 7 PM...BECAUSE AFTER SUNSET WE SHOULD SEE CONVECTION DISSIPATE. GFS WHICH HAD A DRY FORECAST FOR TODAY DEVELOPS LOTS OF NOCTURNAL CONVECTION BECAUSE IT THINKS THE ATMOSPHERE WAS NOT WORKED OVER DURING THE AFTERNOON HOURS. THIS SOLUTION IS DISCARDED AND WILL CARRY 20 PERCENT TONIGHT INLINE WITH MOS NUMBERS FROM MET/FWC. EXPECT A REPEAT OF SCATTERED AFTERNOON CONVECTION TOMORROW AS AIRMASS WILL CONTINUE TO REMAIN MOIST AND UNSTABLE. COLD FRONT WHICH IS NOW MOVING INTO OKLAHOMA WILL UNDERGO RAPID FRONTOLYSIS AND PROVIDE MERELY A WIND SHIFT FOR THE NRN CWA TOMORROW. TEMPS WILL BE SLIGHTLY COOLER FROM INCREASED CLOUDS AND A MORE EASTERLY LOW LEVEL FETCH. UPPER LEVEL LOW DEVELOPS NEAR NEW ORLEANS ON SATURDAY AND THE WESTERN SIDE WILL BE PLAGUED WITH SUBSIDENCE AS IS TYPICALLY THE CASE. THIS WILL DRY OUT THE ALL IMPORTANT 700-850 MB LAYER FOR TROPICAL AIRMASS CONVECTION ACROSS EAST TEXAS. SOME OF THIS DRIER AIR WILL MOVE INTO THE EASTERN ZONES AND HAVE SCALED BACK THE MENTION OF PRECIP SATURDAY. BY SUNDAY...INCREASING UPPER LEVEL DYNAMICS IN NW FLOW ALOFT IN THE FORM OF A PRONOUNCED SHORTWAVE TROUGH WILL BEGIN TO MOVE INTO THE REGION. ETA/GFS ARE IN MODEST AGREEMENT THAT CONVECTION WILL BECOME MORE WIDESPREAD AND AS MID LEVEL WIND FIELDS INCREASE THIS WILL PROVIDE MORE STORM MOTION AND ORGANIZATION. FEEL THAT CHANCE POPS ARE WARRANTED ON SUNDAY AND MONDAY. BY TUESDAY...850 FLOW VEERS TO THE WEST AND STRONG NEGATIVE THETA-E ADVECTION WILL SERVE TO PUT AN END TO OUR PRECIP CHANCES AND BUMP OUR TEMPS UP TO NEAR 100. UPPER LEVEL RIDGE DOES NOT REALLY BUILD INTO THE REGION...BUT SEE NO REASON TO INCLUDE POPS WED-THU AND THEREFORE TEMPS WILL BE SLIGHTLY ABOVE AVERAGE. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 96 75 98 / 20 30 20 20 WACO, TX 73 96 73 98 / 20 30 20 20 PARIS, TX 72 95 72 96 / 20 30 20 10 DENTON, TX 74 95 74 96 / 20 30 20 20 MCKINNEY, TX 74 95 74 96 / 20 30 20 20 DALLAS, TX 75 96 75 98 / 20 30 20 20 TERRELL, TX 73 96 74 98 / 20 30 20 10 CORSICANA, TX 73 96 74 98 / 20 30 20 10 TEMPLE, TX 73 96 73 98 / 30 30 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1200 AM CDT FRI AUG 5 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1200 AM CDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. THE STORMS WILL MOVE LITTLE. AS A RESULT...THE MAIN THREAT WILL BE HEAVY RAIN. ISOLATED LOCATIONS MAY RECEIVE RAINFALL IN EXCESS OF 2 INCHES PER HOUR... SOUTH OF THE I-20 CORRIDOR. .DAYS TWO THROUGH SEVEN... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MONDAY FOR ALL OF NORTH TEXAS. THE MAIN THREATS ASSOCIATED WITH THIS ACTIVITY WILL BE GUSTY WINDS...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT. 25/92
The national radar mosaic for the moment the first event began.
4 thunderstorm wind, 1 flash flood, 1 lightning. Local standard time, as filed.
Tenth street in Killeen closed due to high water.
Two large trees broken in half. Numerous other trees, power lines, and transformers were knocked down or damaged.
Two power lines knocked down and an awning ripped off a roof.
Tree blown down onto an apartment building with minor damage reported.
A 3,300-square-foot house on the 6400 block of Rock Inlet Court was struck by lightning and burned to the ground. The fire marshall reported a total loss.
A billboard fell onto three boats at a marine store. Other boats on the lot were pushed into each other and into cars. The wind caused roof and window damage as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471202, 5471203, 5471205, 5471204, 5471206, 5471207.